Coping With Epilepsy Citizens United for Research in Epilepsy
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 03-25-2019, 06:42 PM
Matthew74's Avatar
Weaving the Community Fabric
 
Join Date: Dec 2013
Location: Florida, USA
Posts: 494
Thanks: 425
Thanked 282 Times in 180 Posts

Allergy to meds after many years?


Has anyone developed an allergy to your medication after taking it for many years?

Over the past 7 years or so Iíve been getting times where I get really itchy. Then, I get a rash from scratching. (First the itching - then the rash.) Over the last year itís been more or less constant. I was tested for allergies - nothing definitive. I do not have a fever or other symptoms.

It occurred to me today that it may be one of my meds. Has anyone had this happen after being on something for years?
Reply With Quote
  #2  
Old 03-26-2019, 12:18 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,450
Thanks: 947
Thanked 7,322 Times in 5,405 Posts
It sounds a bit like my brother's gluten sensitivity. He developed it later in life. It didn't manifest as stomach problems but as intermittent itching and rash. It took forever for him to figure out that gluten was the trigger.

I hope you can identify the trigger. Have you checked with your neurologist about the possibility that your meds are playing a role?
Reply With Quote
  #3  
Old 03-26-2019, 03:29 PM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,364
Thanks: 344
Thanked 423 Times in 375 Posts
Hi Matthew74,

I was on tegretol for over 10 yrs. then all of the sudden I broke out with a rash and my skin was itching like crazy. I had to see a dermatologist (skin specialist) who did a biopsy on me and found out I was allergic to the tegretol. I was then put on steroid cream and give other creams to stop the itching. Make sure you use Dove soap for sensitive skin and be sure the water isn't to hot or the rash may spread according to my Dr. Also try not to scratch the itch instead just rub it, if you keep scratching the itchy area it will spread the rash also. I wish you the best of luck and May God Bless You!

Sue
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Switching Meds after 24 years doickle The Kitchen 11 05-06-2017 01:15 PM
No seizures or meds for 15 years then bang :-( StaceyJane The Foyer 9 06-27-2014 07:09 PM
Allergy, Cold & Flu Medications nightowl47 The Kitchen 2 09-25-2013 08:12 AM
Seizures after 14 years - not reacting to meds well bangerlm The Foyer 4 10-19-2010 03:43 PM
Allergy testing RobinN The Library 3 07-06-2008 02:19 PM


All times are GMT -5. The time now is 02:28 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.